Alert archive / Washington / Wind Advisories in 2013

Wind Advisory 6, NWS Seattle, WA

March 19, 2013San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Mar 19, 2013, 3:50 PM PDT for San Juan County, Washington. It took effect at Mar 19, 2013, 11:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2013, 3:50 PM PDT (22:50 UTC)
In effect from
Mar 19, 2013, 11:00 PM PDT
Expired
Mar 20, 2013, 11:00 PM PDT
In force
24 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2013-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2013-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WWUS76 KSEW 192250
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
350 PM PDT TUE MAR 19 2013

...A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO
WESTERN WASHINGTON TONIGHT THROUGH WEDNESDAY EVENING...

WAZ001-503-506-510-200600-
/O.NEW.KSEW.WI.Y.0006.130320T0600Z-130320T1800Z/
/O.NEW.KSEW.HW.A.0001.130320T1800Z-130321T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
350 PM PDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
WEDNESDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT WEDNESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH
WIND WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

* SOME AFFECTED LOCATIONS...BELLINGHAM...THE SAN JUAN
  ISLANDS...WHIDBEY ISLAND...AREAS AROUND THE EAST ENTRANCE TO THE
  STRAIT OF JUAN DE FUCA.

* TIMING...STRONG SOUTHEAST WINDS WILL INCREASE TONIGHT THROUGH
  WEDNESDAY MORNING. WINDS WILL SWITCH TO THE SOUTHWEST AND WEST
  AND BE THE STRONGEST WEDNESDAY AFTERNOON AND EVENING.
 
* WIND...SOUTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH LATE
  THIS EVENING THROUGH WEDNESDAY MORNING. SOUTHWEST TO WEST WIND
  25 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE LATE WEDNESDAY
  MORNING THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING
WIND EVENT.

&&

$$

WAZ516-517-200600-
/O.NEW.KSEW.WI.Y.0006.130320T0600Z-130320T1800Z/
NORTH COAST-CENTRAL COAST-
350 PM PDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT WEDNESDAY. 

* SOME AFFECTED LOCATIONS...FORKS...ABERDEEN...WESTPORT...LA
  PUSH...QUILLAYUTE. 

* TIMING...SOUTH WINDS INCREASING TONIGHT THROUGH WEDNESDAY
  MORNING. WINDS WILL SWITCH TO THE WEST WEDNESDAY AFTERNOON.

* WIND...SOUTH WINDS WILL INCREASE LATE THIS EVENING TO 20 TO 30
  MPH WITH GUSTS TO 50 MPH. WINDS WILL SWITCH WESTERLY WITH GUSTS
  TO 45 MPH WEDNESDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
WEATHER.GOV/SEATTLE
MERCER
4 follow-up statements
321 
WWUS76 KSEW 200441
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
941 PM PDT TUE MAR 19 2013

...A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO
WESTERN WASHINGTON TONIGHT THROUGH WEDNESDAY EVENING...

WAZ504-505-507>509-511-512-201245-
/O.EXB.KSEW.WI.Y.0006.130320T1600Z-130321T0600Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
941 PM PDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM PDT WEDNESDAY. 

* SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...BREMERTON...
  TACOMA...OLYMPIA...SHELTON...CHEHALIS.

* TIMING...STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT THAT
  MOVES ACROSS THE AREA WEDNESDAY MORNING. WINDS WILL BE STRONGEST
  WEDNESDAY AFTERNOON AND EVENING.

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 45 OR 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER 
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ516-517-201245-
/O.EXT.KSEW.WI.Y.0006.130320T0600Z-130321T0600Z/
NORTH COAST-CENTRAL COAST-
941 PM PDT TUE MAR 19 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY...

* SOME AFFECTED LOCATIONS...FORKS...ABERDEEN...WESTPORT...LA 
  PUSH...QUILLAYUTE. 

* TIMING...SOUTH WIND WILL INCREASE TONIGHT THEN WILL SHIFT TO THE
  WEST WEDNESDAY MORNING.

* WIND...SOUTH WINDS WILL INCREASE LATE THIS EVENING TO 20 TO 30
  MPH WITH GUSTS TO 50 MPH. WINDS WILL SWITCH WESTERLY WEDNESDAY
  MORNING AND WILL GRADUALLY DIMINISH WEDNESDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ001-503-506-510-201245-
/O.CON.KSEW.WI.Y.0006.130320T0600Z-130320T1800Z/
/O.CON.KSEW.HW.A.0001.130320T1800Z-130321T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
941 PM PDT TUE MAR 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* SOME AFFECTED LOCATIONS...BELLINGHAM...THE SAN JUAN ISLANDS... 
  WHIDBEY ISLAND...AREAS AROUND THE EAST ENTRANCE TO THE STRAIT 
  OF JUAN DE FUCA. 

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE TONIGHT
  THROUGH EARLY WEDNESDAY MORNING. WINDS WILL SWITCH TO THE
  SOUTHWEST AND WEST AND BE THE STRONGEST WEDNESDAY AFTERNOON AND
  EVENING.

* WIND...SOUTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH LATE 
  THIS EVENING THROUGH WEDNESDAY MORNING. SOUTHWEST TO WEST WIND 
  25 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE LATE WEDNESDAY 
  MORNING THROUGH THE EVENING. 

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER 
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING
WIND EVENT.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
738 
WWUS76 KSEW 201055
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
355 AM PDT WED MAR 20 2013

...A STRONG PACIFIC FRONTAL SYSTEM WILL WILL BRING WINDY
CONDITIONS TO WESTERN WASHINGTON THROUGH THIS EVENING...

WAZ001-503-506-202330-
/O.CAN.KSEW.HW.A.0001.130320T1800Z-130321T0600Z/
/O.EXT.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
355 AM PDT WED MAR 20 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WATCH HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE HIGH WIND
WATCH.

* SOME AFFECTED LOCATIONS...BELLINGHAM...THE SAN JUAN ISLANDS.

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS THIS MORNING WILL SHIFT
  TO SOUTHWEST LATER THIS MORNING. THE STRONGEST WINDS WILL LIKELY
  OCCUR THIS AFTERNOON AND EVENING.

* WIND...SOUTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH...
  BECOMING SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH LATE THIS MORNING
  THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ510-202330-
/O.UPG.KSEW.HW.A.0001.130320T1800Z-130321T0600Z/
/O.NEW.KSEW.HW.W.0002.130320T2100Z-130321T0600Z/
/O.EXT.KSEW.WI.Y.0006.000000T0000Z-130320T2100Z/
ADMIRALTY INLET AREA-
355 AM PDT WED MAR 20 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SOME AFFECTED LOCATIONS...WHIDBEY ISLAND AND AREAS ALONG
  ADMIRALTY INLET NEAR THE EAST ENTRANCE TO THE STRAIT OF JUAN DE
  FUCA.

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS THIS MORNING WILL SHIFT
  TO WEST LATE THIS MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR
  THIS AFTERNOON AND EVENING.

* WIND...SOUTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH THIS
  MORNING...BECOMING WEST LATE THIS MORNING AND RISING TO 25 TO 40 MPH
  WITH GUSTS TO 60 MPH THIS AFTERNOON AND EVENING.

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF 40 MPH ARE EXPECTED WITHIN THE
WARNING AREA WITH GUSTS TO 60 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ516-517-202330-
/O.CON.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
NORTH COAST-CENTRAL COAST-
355 AM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...FORKS...ABERDEEN...WESTPORT...LA 
  PUSH...QUILLAYUTE. 

* TIMING...SOUTH WIND WILL SHIFT TO THE WEST THIS MORNING.

* WIND...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...SHIFTING
  TO WESTERLY THIS MORNING. WINDS WILL GRADUALLY DIMINISH LATE
  THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ504-505-507>509-511-512-202330-
/O.CON.KSEW.WI.Y.0006.130320T1600Z-130321T0600Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
355 AM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...BREMERTON... 
  TACOMA...OLYMPIA...SHELTON...CHEHALIS. 

* TIMING...STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT THAT
  MOVES ACROSS THE AREA THIS MORNING. WINDS WILL BE STRONGEST THIS AFTERNOON
  AND EVENING.

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
337 
WWUS76 KSEW 202155
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
255 PM PDT WED MAR 20 2013

...A STRONG PACIFIC FRONTAL SYSTEM WILL WILL BRING WINDY
CONDITIONS TO WESTERN WASHINGTON THROUGH THIS EVENING...

WAZ510-210600-
/O.CON.KSEW.HW.W.0002.000000T0000Z-130321T0600Z/
ADMIRALTY INLET AREA-
255 PM PDT WED MAR 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* SOME AFFECTED LOCATIONS...WHIDBEY ISLAND AND AREAS ALONG 
  ADMIRALTY INLET NEAR THE EAST ENTRANCE TO THE STRAIT OF JUAN 
  DE FUCA. 

* TIMING...WEST WINDS WILL INCREASE THE REST OF THIS AFTERNOON AND
  CONTINUE THROUGH THE EVENING BEFORE DECREASING.

* WIND...WEST WIND RISING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH THE
  REST OF THE AFTERNOON AND THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF 40 MPH ARE EXPECTED WITHIN THE
WARNING AREA WITH GUSTS TO 60 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ514-210600-
/O.EXA.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
EASTERN STRAIT OF JUAN DE FUCA-
255 PM PDT WED MAR 20 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...BREMERTON... 
  TACOMA...OLYMPIA...SHELTON...CHEHALIS. 

* TIMING...WEST WINDS WILL INCREASE THE REST OF THE AFTERNOON AND
  CONTINUE THROUGH THE EVENING BEFORE DECREASING OVERNIGHT.

* WIND...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ504-505-507>509-511-512-210300-
/O.EXT.KSEW.WI.Y.0006.000000T0000Z-130321T0300Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
255 PM PDT WED MAR 20 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...BREMERTON... 
  TACOMA...OLYMPIA...SHELTON...CHEHALIS. 

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO EARLY THIS
  EVENING...THEN DECREASE.

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 50
  MPH...DECREASING LATER THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ001-503-506-516-517-210600-
/O.CON.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
NORTH COAST-CENTRAL COAST-
255 PM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...BELLINGHAM...THE SAN JUAN ISLANDS.

* TIMING...SOUTHWEST WINDS WILL INCREASE THE REST OF THE AFTERNOON
  AND CONTINUE THROUGH THE EVENING HOURS...THEN DECREASE.

* WIND...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH THE
  EVENING...THEN DECREASING OVERNIGHT. STRONGEST WINDS ARE
  EXPECTED ACROSS THE SOUTH AND WEST COASTLINES OF THE SAN JUAN
  ISLANDS...AROUND ANACORTES...AND EXPOSED COASTAL AREAS OF WESTERN
  WHATCOM COUNTY.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
WEATHER.GOV/SEATTLE
MERCER
227 
WWUS76 KSEW 210345
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
845 PM PDT WED MAR 20 2013

WAZ510-210600-
/O.CAN.KSEW.HW.W.0002.000000T0000Z-130321T0600Z/
/O.NEW.KSEW.WI.Y.0007.130321T0345Z-130321T0600Z/
ADMIRALTY INLET AREA-
845 PM PDT WED MAR 20 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* SOME AFFECTED LOCATIONS...WHIDBEY ISLAND AND AREAS ALONG 
  ADMIRALTY INLET NEAR THE EAST ENTRANCE TO THE STRAIT OF JUAN 
  DE FUCA. 

* TIMING...STRONG WEST WINDS WILL CONTINUE THROUGH THIS EVENING
  THEN EASE OVERNIGHT.

* WIND...WEST WIND 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS
  EVENING.

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER 
  OUTAGES. 

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF 40 MPH ARE EXPECTED WITHIN THE
WARNING AREA WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ516-517-210445-
/O.CAN.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
NORTH COAST-CENTRAL COAST-
845 PM PDT WED MAR 20 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE EASED ALONG THE COAST. 

$$

WAZ001-503-506-514-210600-
/O.CON.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EASTERN STRAIT OF JUAN DE FUCA-
845 PM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...BELLINGHAM...THE SAN JUAN ISLANDS. STRONGEST
  WINDS ARE EXPECTED ACROSS THE SOUTH AND WEST COASTLINES OF THE
  SAN JUAN ISLANDS...AROUND ANACORTES...AND EXPOSED COASTAL AREAS
  OF WESTERN WHATCOM COUNTY.

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
  EVENING...THEN EASE OVERNIGHT. 

* WIND...SOUTHWEST WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH
  THE EVENING...THEN DECREASING OVERNIGHT.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:00 PM PDT, 50 minutes earlier.

Area forecast discussion, Mar 19, 3:00 PM PDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT TUE MAR 19 2013

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING
RAIN...WIND...AND HEAVY MOUNTAIN SNOW TO THE AREA TONIGHT THROUGH
THURSDAY NIGHT. COLDER AIR WILL ARRIVE WEDNESDAY NIGHT AND THURSDAY
WITH SHOWERY CONDITIONS AND LOW SNOW LEVELS. WEAK HIGH PRESSURE
COULD BRING A DRYING TREND TOWARD THE WEEKEND.

&&

.SHORT TERM...RADAR INDICATES RAIN IS STARTING TO INCREASE ACROSS
THE AREA THIS AFTERNOON AS EXPECTED. THE CENTER OF THE STORM IS
STILL DEVELOPING OFFSHORE APPROACHING 130 W AND ABOUT 45 N TRACKING
TOWARD THE NE. WATER VAPOR IMAGERY TELLS THE STORY SHOWING COLD AIR
DUMPING SOUTH FROM THE GULF OF ALASKA MEETING UP WITH THE LOW
PRESSURE SYSTEM THAT DEVELOPED ALONG THE SUBTROPICAL JET. THE SYSTEM
IS NOW IN THE PROCESS OF PHASING WITH THE COLDER NORTHERN STREAM
WHICH WILL RESULT IN FURTHER DEEPENING AND INTENSIFICATION OF THE
SYSTEM. THERE ARE NO GOOD OBS OFFSHORE TO VERIFY THE LOW DEPTH BUT
THE SYSTEM APPEARS TO BE DEVELOPING AS MODELS PREDICTED.

MODELS ARE IN FAIR AGREEMENT ON TRACKING A ROUGHLY 985 MB SURFACE
LOW INTO VANCOUVER ISLAND BY LATE TONIGHT/EARLY WEDNESDAY MORNING.
SE GRADIENTS WILL INCREASE RAPIDLY AHEAD OF THE LOW TONIGHT WITH
WINDY CONDITIONS ALONG THE COAST/N INTERIOR. THE WRF-GFS SHOWS SOME
30 KT WINDS ALONG THE COAST AND PARTS OF THE N INTERIOR SO I DECIDED
TO ISSUE A WIND ADVISORY FOR THOSE AREAS FROM LATE THIS EVENING
THROUGH WEDNESDAY MORNING. AS THE LOW MAKES LANDFALL IT WILL HEAD
EWD WITH THE BENT-BACK FEATURE SWINGING INTO WRN WA DURING THE
AFTERNOON. THE GFS IS THE MOST AGGRESSIVE WITH SLY GRADIENT UP TO
+16 MB PDX-KBLI. OTHER MODELS SUCH AS THE NAM-12/CANADIAN/UKMET ARE
IN THE MIDDLE WITH A PEAK AROUND +12 MB AND THE ECMWF IS SHOWING
ABOUT +10 MB. THE FORECAST IS BASED TOWARD THE NAM SOLUTION AND
CLOSER TO THE MORE RELIABLE ECMWF. THE BENT-BACK STILL LOOKS WELL
DEVELOPED WITH UNSTABLE CONDITIONS HELPING TO TRANSPORT THE 50-60 KT
WINDS AT 925 MB TOWARD THE SURFACE. SINCE THE ECMWF IS USUALLY THE
SUPERIOR MODEL IT WILL NOT BE DISCOUNTED EITHER.  DECIDED TO LIMIT
THE HIGH WIND WATCH TO THE N INTERIOR DUE TO THE STRONG WLY SURGE
DOWN THE STRAIT AND POSSIBLE BRIEF NW SURGE DOWN THE STRAIT OF
GEORGIA. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THE REMAINDER OF
THE AREA WITH A SW SURGE UP PUGET SOUND LIKELY WEDNESDAY AFTERNOON
AND WLY ALONG THE COAST. GUSTS COULD REACH 45 TO 50 MPH. AREAS UNDER
THE HIGH WIND WATCH FROM ADMIRALTY INLET NWD MAY SEE GUSTS TO 60
MPH. WINDS WILL SLOWLY EASE LATE WEDNESDAY EVENING BUT REMAIN BREEZY
INTO THURSDAY.

SNOW IS EXPECTED IN THE MOUNTAINS BUT THE SNOW LEVELS WILL BE VERY
TRICKY. WARMER AIR IS ALREADY INFILTRATING WRN WA WITH EVIDENCE OF
WARMING EVEN AT RATHER HIGH ELEVATIONS SUCH AS HURRICANE RIDGE ON
THE OLYMPICS. TEMPERATURES AT SNOQUALMIE PASS ARE ALSO ON THE RISE
THE PAST HOUR. EARLIER THOUGHT WAS THAT COLDER AIR WOULD REMAIN
TRAPPED FOR A WHILE IN SNOQUALMIE BUT THIS IS LOOKING HIGHLY
UNCERTAIN. THE N CASCADES WILL STAY IN THE COLDER AIR LONGER THIS
EVENING BUT EVEN STEVENS PASS MAY SEE SOME CHANGE OVER TO RAIN LATER
TONIGHT. WILL LEAVE THE WARNING UP AS POST FRONTAL FLOW WILL BRING A
MUCH BETTER SHOT OF SNOW LATER WEDNESDAY AND WEDNESDAY NIGHT WHICH
IS COVERED BY THE WARNING. SNOW LEVELS WILL PLUMMET TO BELOW 3000
FEET WEDNESDAY AFTERNOON WITH HEAVY SNOW LIKELY IN THE PASSES
THROUGH WEDNESDAY NIGHT. AMOUNTS WILL RANGE FROM A FOOT TO 2 FEET AT
THE HIGHER ELEVATIONS BY THURSDAY MORNING. MODELS TRENDED MUCH
COLDER TODAY FOR THE THURSDAY/THURSDAY NIGHT PERIOD AND INDICATE
ANOTHER DISTURBANCE COMING THROUGH IN NW FLOW. SNOW RATIOS WILL BE
HIGH IN THE COLDER AIR SO ANOTHER FOOT OR MORE OF SNOW COULD FALL.
THE WARNING MAY NEED TO BE EXTENDED AT SOME POINT.

SNOW LEVELS WILL HOVER NEAR 500 TO 1000 FEET THURSDAY MORNING TROUGH
FRIDAY MORNING. A RAIN/SNOW MIX COULD FALL AT TIMES DOWN TO NEAR SEA
LEVEL. THE FOOTHILLS AND A FEW SPOTS ABOVE 500 FEET COULD SEE LOCAL
LIGHT ACCUMULATIONS. WILL NEED TO WATCH THE CONVERGENCE ZONE DURING
THE PERIOD AS CONDITIONS WILL BE FAVORABLE FOR DEVELOPMENT. WITH 850
MB TEMPS NEAR -7C AND 500 MB TEMPS DOWN TO -35C...ANY CONVERGENCE
ZONE COULD PRODUCE LOCALIZED ACCUMULATION. LOCALLY HIGHER AMOUNTS
COULD ALSO FALL FROM STEVENS PASS TO SNOQUALMIE PASS.

.LONG TERM...THE LARGE TROUGH WILL SHIFT EAST ON SATURDAY WITH HIGH
PRESSURE ALOFT JUST OFF THE PAC NW. THIS SHOULD PROVIDE MOSTLY DRY
CONDITIONS BUT MODELS STILL SHOW SOME SPOTTY LIGHT QPF AROUND THE
AREA. DIURNAL SHOWER ACTIVITY IS COMMON THIS TIME OF YEAR SO
EXPECTED SOME SHOWERS IN THE AFTERNOON/EVENING. ANOTHER SYSTEM COULD
APPROACH THE AREA EARLY NEXT WEEK BUT MODELS ARE NOT IN AGREEMENT.
STUCK WITH CLIMATOLOGY AND THE CHANCE OF SHOWERS FOR NOW. M

MERCER

&&

.HYDROLOGY...MODELS INDICATE ABOUT 2-3 INCHES LIQUID OVER THE
OLYMPICS AND A LITTLE LESS OVER THE CASCADES. SINCE SNOW LEVELS WILL
BE RELATIVELY LOW...3000-4000 FEET AND LOWER UP NORTH....LITTLE
IMPACT IS EXPECTED ON RIVERS. ONLY THE LOWEST RIVER BASINS WILL SEE
RISES. WILL NEED TO WATCH THE CHEHALIS AND POSSIBLY THE SKOKOMISH
RIVER BUT NO FLOODING IS FORECAST. BY THURSDAY PRECIPITATION WILL BE
SHOWERY. NO FLOODING IS EXPECTED OUT TO 7 DAYS.

&&

.AVALANCHE...A STRONG STORM WILL BRING HEAVY RAIN AND SNOW...VERY
STRONG WINDS AND RISING FREEZING LEVELS TO THE OLYMPICS, CASCADES
AND MT HOOD AREA OVERNIGHT AND EARLY WEDNESDAY. THESE CONDITIONS
WILL RESULT IN A SIGNIFICANTLY INCREASING AVALANCHE DANGER WITH VERY
DANGEROUS AVALANCHE CONDITIONS DEVELOPING OVERNIGHT AND EARLY
WEDNESDAY. AS A RESULT AN AVALANCHE WARNING WILL BE ISSUED FOR THE
OLYMPICS, WA CASCADES NEAR AND WEST OF THE CREST AND THE MT HOOD
AREA. AN EXPECTED SHIFT TO WEST FLOW BEHIND THE FRONTAL PASSAGE
WEDNESDAY MORNING MAY CAUSE A CHANGE FROM SNOW TO RAIN NEAR STEVENS
AND SNOQUALMIE PASSES WHICH MAY IN TURN CAUSE A RAPID INCREASE IN
DANGER.

TRAVEL IN AVALANCHE TERRAIN IS NOT RECOMMENDED TUESDAY NIGHT AND
WEDNESDAY

LESS EXPECTED SNOWFALL ALONG THE CASCADE EAST SLOPES SHOULD CAUSE
LESS THAN AVALANCHE WARNING CRITERIA TO BE REACHED, HOWEVER AN
ELEVATED AVALANCHE DANGER IS EXPECTED.

FOR COMPLETE FORECAST DETAILS VISIT WWW.NWAC.US
KRAMER/NORTHWEST WEATHER AND AVALANCHE CENTER

&&

.AVIATION...SOUTHWEST FLOW ALOFT AND MOISTURE AT ALL LEVELS WILL
INCREASE THIS EVENING AS RAIN SPREADS INLAND. A WARM FRONT WILL MOVE
OVER WESTERN WA TONIGHT AND THE COLD FRONT WILL PUSH TO THE COAST
AROUND THE MIDDLE OF THE MORNING WEDNESDAY AND THROUGH THE INTERIOR
OF WESTERN WA EARLY WED AFTERNOON. A 985 MB LOW WILL MOVE TO
NORTHERN OR CENTRAL VANCOUVER ISLAND BY DAYBREAK WED AND THEN
ONSHORE SLY AND THEN WLY PRESSURE GRADIENTS WILL STRENGTHEN AS THE
LOW MOVES INLAND OVER B.C. AND HIGHER PRES BUILDS IN FROM THE SW.
CIGS AND AREAS OF LOW VSBY WILL DEVELOP TONIGHT WITH THE WARM FRONT
AND THEN RAIN WILL TURN TO SHOWERS WITH RATHER BLUSTERY CONDITIONS
ON WED. THERE IS A CHANCE OF THUNDERSTORMS AS THE COLD AIR ALOFT
MOVES IN LATER WED AND BEYOND. 19

KSEA...CURRENT TAF IS IN THE BALLPARK AND NO BIG CHANGES EXPECTED
FOR THE 00Z TAF. THE EASTERLY GAP WINDS ARE NOT PUSHING OUT ANYWHERE
NEAR DOWNTOWN SEATTLE SO LLWS IS NOT LIKELY...AND THE CROSS CASCADE
GRADIENT IS ONLY ABOUT -6MB THIS AFTERNOON WHICH IS NOT STRONG. 19

&&

.MARINE...A 985 MB LOW WILL REACH NORTHERN OR CENTRAL VANCOUVER
ISLAND BY DAYBREAK WEDNESDAY. THE ASSOCIATED FRONTAL SYSTEM WILL
MOVE THROUGH THE AREA TONIGHT AND WEDNESDAY. OFFSHORE EASTERLY FLOW
TODAY WILL SWITCH TO SOUTHERLY FLOW TONIGHT AND STRONG WESTERLY FLOW
WILL DEVELOP OVER THE COASTAL WATERS BY ABOUT MID WED MORNING AND
PUSH THROUGH THE STRAIT MIDDAY. BY EVENING A NW WIND ARND 30KT
SHOULD SHOOT DOWN ADMIRALTY INLET AND A PSCZ WIND PATTERN WILL SET
UP. IN FACT THE PSCZ WIND PATTERN WILL BE IN PLACE THU AND FRI AS
WELL. THE ONSHORE FLOW WILL EASE THU AND FRI.

SEAS WILL RISE TO AROUND 20FT BY ABOUT WED EVENING OVER THE COASTAL
WATERS AND A HIGH SURF ADVISORY WILL VERY LIKELY BE ISSUED TONIGHT
FOR LATER WED AND WED NIGHT. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING OLYMPICS AND NORTH AND CENTRAL
     CASCADES THROUGH WEDNESDAY NIGHT.

     WIND ADVISORY FOR THE NORTH AND CENTRAL COAST AND THE NORTH
     INTERIOR LATE THIS EVENING THROUGH WEDNESDAY MORNING.

     HIGH WIND WATCH FOR THE NORTH INTERIOR FROM LATE WEDNESDAY
     MORNING THROUGH WEDNESDAY EVENING.

     FLOOD WATCH FOR MASON COUNTY.

PZ...GALE WARNING ALL WATERS EXCEPT A GALE WATCH FOR PUGET SOUND AND
     HOOD CANAL.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:29 PM PDTSmall Craft AdvisorySEW18 hr
Mar 19, 3:12 AM PDTGale WarningSEW47 hr
Mar 19, 3:49 AM PDTWinter Storm WarningSEW48 hr
Mar 19, 3:01 PM PDTGale WatchSEW6 hr
Mar 19, 3:11 PM PDTFlood WatchSEWMason27 hr
Mar 19, 3:50 PM PDTHigh Wind WatchSEWSan Juan12 hr

Nearby

Wind Advisories in Washington, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.